Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Massive hairfall, itchy, burning and sensitive scalp. Very low TSH levels. Prescribed Follihair, primosa tablets and Copl s lotion. Right treatment?

Hi, I am suffering from severe hairfall for the last 2months. I was steadily losing hair for the last 8years and now my hair is half the original volume but since last 2 months the hairfall is massive. Also my scalp is itchy and burning and very sensitive since last 4-5days. I visited a dermatologist and he has given me Follihair tablets and primosa tablets and Copl S lotion to be applied to the scalp. Is this treatment ok? Will there be any side effects and will this be effective? I am 40years of age and do not have any children. Also my T3 and T4 levels are fine but my TSH levels are very low. Please help.
Asked On : Fri, 29 Mar 2013
Answers:  1 Views:  160
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Jun 2015
Hello dear,
Causes of hair loss/thinning of hair are:
1. Environmental factors
2. Stress
3. Deficiency of certain minerals, vitamins & amino acids in diet. e.g. Iron, zinc, Vit B complex, lysine.
4. Hormonal factors. e.g. Thyroxine
5. Any incidence of surgery, shock, etc.

Management includes:
1. Treating the underlying cause
2. Avoidance of stress
3. Dietary modifications
4. Minoxidil solution to be applied locally to stimulate the hair follicles
5. Multivitamin & multi mineral supplementation

But these medications have to be used regularly under the guidance of a Dermatologist, as hair loss tends to return on stoppage of these medications.

And before initiation of these medications, the problem of itchiness of the scalp should be addressed.
So, the medications as prescribed by your Dermatologist are correct.
Please continue them as advised.

There is no need to worry.
Your hairs will grow back again.

Wishing you a Good Health.
Thanks & take care.
Answered: Sat, 11 May 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor